Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 52, NWS Miami, FL

May 2, 2007

NWS Miami, FL issued this red flag warning at May 2, 2007, 4:44 AM EDT. It took effect at May 2, 2007, 1:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2007, 4:44 AM EDT (08:44 UTC)
In effect from
May 2, 2007, 1:00 PM EDT
Expired
May 2, 2007, 9:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 020844
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
444 AM EDT WED MAY 2 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
THIS EVENING FOR GLADES, HENDRY AND EASTERN COLLIER COUNTIES DUE
TO RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...


FLZ063-066-070-022300-
/O.NEW.KMFL.FW.W.0052.070502T1700Z-070502T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
444 AM EDT WED MAY 2 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

A LAYER OF DRY AIR IN THE LOWER LEVELS OF THE ATMOSPHERE IS
EXPECTED TO MIX DOWN TO THE SURFACE OVER WESTERN INTERIOR SECTIONS
OF MAINLAND SOUTH FLORIDA THIS AFTERNOON. THIS WILL RESULT IN
DEWPOINTS FALLING INTO THE MID TO UPPER 50S THIS AFTERNOON OVER
GLADES, HENDRY AND NORTHERN PORTIONS OF EASTERN COLLIER COUNTY.
THIS, COUPLED WITH MAXIMUM AFTERNOON TEMPERATURES IN THE LOWER 90S
FOR THAT SAME AREA, WILL RESULT IN RELATIVE HUMIDITY BELOW 35
PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...ESPECIALLY FROM THE
VICINITY OF IMMOKALEE NORTHWARD. FOR THIS REASON A RED FLAG
WARNING HAS BEEN ISSUED FOR THAT AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 022245
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
645 PM EDT WED MAY 2 2007

...RED FLAG WARNING EXTENDED UNTIL 9 PM EDT THIS EVENING FOR
GLADES...HENDRY AND EASTERN COLLIER COUNTIES DUE TO RELATIVE
HUMIDITIES BELOW 35 PERCENT...

FLZ063-066-070-030100-
/O.EXT.KMFL.FW.W.0052.000000T0000Z-070503T0100Z/
GLADES-HENDRY-EASTERN COLLIER-
645 PM EDT WED MAY 2 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM EDT THIS
EVENING FOR GLADES...HENDRY...AND EASTERN COLLIER COUNTIES. 

EARLY THIS EVENING THE TEMPERATURES HAVE BEEN RUNNING AROUND 90
DEGREES WITH DEW POINTS IN THE MID TO UPPER 40S OVER
GLADES...HENDRY...AND EASTERN COLLIER COUNTIES. THIS HAS ALLOWED
FOR THE RELATIVE HUMIDITIES TO BE IN THE UPPER TEENS TO LOWER 20S
EARLY THIS EVENING. 

THE TEMPERATURES WILL SLOWLY FALL INTO THE LOWER 80S THROUGH LATE
THIS EVENING...AS DEW POINTS WILL INCREASE INTO THE 50S. THIS WILL
ALLOW FOR THE RELATIVE HUMIDITIES TO INCREASE THROUGH THE 20S AND
INTO THE 30S THROUGH REST OF THE EVENING HOURS. SO HAVE CONTINUE
THE RED FLAG WARNING FOR GLADES...HENDRY...AND EASTERN COLLIER
COUNTIES UNTIL 9 PM EDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING NOW. LOW RELATIVE HUMIDITY AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL THROUGH 9 PM EDT THIS
EVENING.

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 2, 4:00 AM EDT, 44 minutes earlier.

Area forecast discussion, May 2, 4:00 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EDT WED MAY 2 2007

.DISCUSSION...
SHORT TERM FORECAST IS SOMEWHAT COMPLICATED TODAY. MAIN FEATURE IS
A SHORTWAVE SEEN ON WATER VAPOR IMAGERY OVER THE CENTRAL GULF WHICH
IS MOVING EAST TOWARDS THE GENERAL DIRECTION OF LAKE
OKEECHOBEE...AND IS DUE TO MOVE ACROSS SOUTH FLORIDA DURING THE
AFTERNOON HOURS. THERE ARE ALSO SEVERAL CONVERGENCE BANDS ACROSS
THE GULF STREAM MIGRATING WEST TOWARDS THE PENINSULA WITH SHOWERS
AND A FEW THUNDERSTORMS ALONG THEM. MODEL FORECAST SOUNDINGS SHOW AN
UNCAPPED ATMOSPHERE ACROSS THE REGION THIS AFTERNOON WITH OVER
1500 J/KG OF CAPE AND LIS BELOW -5...WITH 500 MB TEMPS OF -10C TO
-11C. AS THE EAST COAST SEA BREEZE/GULF STREAM CONVERGENCE BANDS
MIGRATE INLAND TODAY...CONVERGENCE ALONG THE BOUNDARIES AND LAKE
BREEZE SHOULD BE MORE THAN ENOUGH TO KICK OFF SCATTERED
THUNDERSTORMS ACROSS THE EASTERN HALF OF THE AREA THIS
AFTERNOON...WITH OTHER STORMS POSSIBLE ACROSS THE WESTERN INTERIOR
ALTHOUGH CHANCES WILL BE LOWER THERE DUE TO DEWPOINTS MIXING OUT
DURING THE DAY. WHILE THE MID-LEVEL MOISTURE PLUME...AS SEEN ON
WATER VAPOR IMAGERY WILL LIKELY STAY SOUTH OF THE REGION...MODEL
PWATS INCREASE TO 1.3 TO 1.4 INCHES ACROSS THE SE...AND MID-LEVEL
FLOW IS VERY WEAK WITH STORM MOTIONS OF 10 MPH OR LESS...AND THESE
FACTORS COULD LEAD TO SOME URBAN AND POOR DRAINAGE FLOODING THIS
AFTERNOON IN A FEW PLACES AS STORMS WILL TEND TO DRIFT BACK TO THE
EAST TOWARDS THE EAST COAST METRO AREAS WITH LIGHT WESTERLY MID-
LEVEL FLOW.

BEYOND THE SHORT TERM CONCERNS...THE FORECAST REASONING INTO THE
WEEKEND REMAINS UNCHANGED. A LARGE OMEGA BLOCK IS STILL EXPECTED TO
FORM ACROSS THE CONUS LATE THIS WEEK WITH THE REGION REMAINING UNDER
LIGHT FLOW UNTIL THEN AS A POSSIBLE SURFACE LOW FORMS NORTHEAST OF
THE BAHAMAS DISRUPTING THE EASTERLY FLOW REGIME. BY THE
WEEKEND...A DEEP-LAYERED RIDGE WILL SETTLE OVER THE EASTERN CONUS
AND A LARGE CANADIAN SURFACE HIGH WILL BUILD ACROSS THE NORTHEAST
STATES. THIS HIGH WILL DRIVE A BACKDOOR COLD FRONT SOUTH ALONG
THE EAST COAST ALL THE WAY THROUGH FLORIDA...POSSIBLY LEADING TO
INCREASED RAIN CHANCES AND GUSTIER NE WINDS. CURRENT EXTENDED
FORECAST HANDLES THIS SCENARIO WELL AND NO MAJOR CHANGES WILL BE
MADE.

&&

.AVIATION...
VFR CONDITIONS SHOULD CONTINUE OVER ALL TERMINALS THROUGH AT LEAST
16Z WED. EAST COAST SEA BREEZE WILL BE ENHANCED BY PREVAILING ESE
WIND FLOW. LAKE BREEZES FROM LAKE OKEECHOBEE WILL CLASH WITH EAST
COAST SEA BREEZE IN PALM BEACH COUNTY LEADING TO THE DEVELOPMENT OF
SHWRS/TSTMS. OUTFLOW BOUNDARIES FROM THESE SHWRS/TSTMS WILL LIKELY
LEAD TO DEVELOPMENT OF ADDITIONAL SHWRS/TSTMS ALONG EASTERN INLAND
AREAS. WILL MENTION VCTS IN ALL ERN TERMINALS FRM 18Z ON. WEST COAST
SEA BREEZE WILL LIKELY CLEAR KAPF EARLY ENOUGH TO KEEP ANY PRECIP
AWAY FROM THE TERMINAL...SO VFR CONDITIONS ARE EXPECTED OVER KAPF
THROUGH 00Z THU.

&&

.MARINE...
EXPECT WINDS 15 KNOTS OR LESS AND SEAS 4 FEET OR LESS TO CONTINUE
THE NEXT SEVERAL DAYS...ALTHOUGH HIGHER WINDS AND SEAS ARE CERTAINLY
POSSIBLE IN ANY THUNDERSTORM THIS AFTERNOON. BY THE WEEKEND...STRONGER
NE WINDS AND HIGHER SEAS REMAIN POSSIBLE.

&&

.FIRE WEATHER...
MODELS AGREE THAT MOISTURE WILL INCREASE A LITTLE BIT TODAY AS THE
PERSISTENT EASTERLY FLOW CONTINUES...HOWEVER PARTS OF GLADES,
HENDRY, AND NORTHERN COLLIER COUNTIES WILL LIKELY SEE RHS DROP
BELOW 35 PERCENT FOR 4 TO 5 HOURS TODAY BEFORE THE WEST COAST SEA
BREEZE MIGRATES INLAND AND MODIFIES THE LOW-LEVEL MOISTURE. THUS
WILL ISSUE A RED FLAG WARNING FOR THESE AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  72  85  71 / 30 10 10 10
FORT LAUDERDALE  85  74  85  73 / 30 10 10 10
MIAMI            87  72  87  72 / 30 10 10 10
NAPLES           87  68  87  70 / 10 10 10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR FLZ063-FLZ066-FLZ070.

AM...NONE.
GM...NONE.
&&

AVIATION: RGH
REST: STRASSBERG
Hazardous weather outlook, May 1, 5:05 AM EDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
505 AM EDT TUE MAY 1 2007

FLZ063-066>075-012300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
504 AM EDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:11 AM EDTMarine Weather StatementMFL64 min
May 2, 7:56 PM EDTMarine Weather StatementMFL94 min

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.